Side Effects of Stopping Inhaler
Well, it has been two weeks since I quit taking the Dulera and the antibiotic. At first, to be honest I was a bit scared to quit taking the two drugs. I mean I have felt better in the last few months than I have in since I can’t remember. I was one who always got sinus infections, chest infections and now I could have just a cold. So there were some questions about stopping that no one knew the answer to. My pulminologist said stop and if you give it a week or so and find you need it than you need it, restart. Ok. Yet I wanted to know what was going to happen. What could I expect to happen with my body when I quit taking the two drugs that are in Dulera. ( the two drugs are steroid called mometasone furoate and a long-acting beta2-agonist medicine (LABA) called formoterol fumarate dihydrate.) I know what the side effects are for the drug, believe me I had most of them :
- People taking DULERA may experience
- Serious allergic reactions. Call your healthcare provider or get emergency medical care if you get any of these symptoms of a serious allergic reaction: rash, hives, swelling, including swelling of the face, mouth and tongue, or breathing problems.
- Thrush (yeast infection) in the mouth and throat.
- A higher chance of infection. Avoid exposure to chickenpox or measles. If exposed, or if you have any signs of infection, tell your healthcare provider immediately. Worsening of existing tuberculosis, fungal, bacterial, viral or parasitic infections, or ocular herpes simplex may occur.
- Reduced adrenal function (may result in loss of energy). This can happen when you stop taking oral corticosteroid medicines and start inhaled corticosteroid medicines.
- Increase in wheezing right after taking DULERA.
- Lower bone mineral density. This may be a problem for people who already have a higher chance for low bone density (osteoporosis).
- Slowed growth in children.
- Eye problems including glaucoma and cataracts. You should have regular eye exams while using DULERA.
- Decrease in blood potassium and increase in blood sugar levels.
The most common side effects of DULERA include inflammation of the nose and throat, inflammation of the sinuses, and headache.
SO I wanted to know. I have not been able to find literature. Seems like, maybe folks don’t really go off of the medicines when you they have emphysema? who knows. I was just hoping it wasn’t fatal. That would be one side effect that would totally suck and ruin my quality of life I am striving for. So I shall list the effects so far:
- Muscle and bone pain for a few days
- Heavy breathing for a week
- Blurry vision for a few hours
- Headache for a couple of days
- Increased usage of rescue inhaler for a week. I mean four five, times a day.
- Stomach problems, mostly gas and cramps.
Now I am not saying that there are all the result of the drugs but most of these were within a day or two of stopping, some within the first week. Could be all a total coincidence , but if you ever stop, then perhaps it might help explain some things for you.
Anyway, I am very glad to be off. I will give me some time and then perhaps I quit the other, which is a corticosteroid. I talk to my pulminologist in August or September than I will ask abut removing the last one The thing I really like about this doc is that he has put all control in my hands. No, I should say he reminded me that I am in control of what I take or don’t take. Yet, I also think it is a good idea to get a doctors guidance on these things. I have that fear that if I do things on my own I, again will die, or suffer horrible withdrawals. Silly I know, but I will talk to him about it.
I have to say it. Eat small, nutritious meals. Exercise (ANY kind counts). QUIT SMOKING. No it is not too late for you. It may not halt the disease but you WILL breath easier. Think positive and take time to appreciate the little things in life. ‘Til next time.
The above was the result of a highly unscientific research with only one participant, me. There was no blind or double blind test in this research as I can see just fine. Your experience may vary and be totally different than mine.